MAUDE Adverse Event Report: COOK INC TURBO-JECT® SINGLE LUMEN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® SINGLE LUMEN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The international customer reported that, when the operator was removing the guidewire to adjust the needle into the patient's veins while employing a turbo-ject® single lumen power-injectable picc (peripherally inserted central catheter) as part of a procedure, the guide wire was observed to be frayed.Another picc line was used to continue the procedure.The customer confirmed that no patient adverse events or additional procedures were necessitated as a result of the product malfunction.Additional information has been requested from the customer, but none has yet been provided.The complaint device has been received for evaluation; however, as of the date of this report, the investigation is still pending.
 
Additional Manufacturer Narrative
Investigation - evaluation.A review of the complaint history, drawings, dimensional verification, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, quality control, and visual inspection / functional testing of the returned device was conducted during the investigation.No issues were found related to the reported complaint.The mandril guide from the turbo-ject single lumen power-injectable picc was returned in an opened, used and damaged condition.A visual examination of the mandril guide confirmed the distal solder connection broke away from the inner mandril, located at the distal tip, resulting in extreme coil elongation.Based on the condition of the mandril wire, a definitive verification of the outside diameter regarding the coil was unable to be verified.During the investigation, the distal solder ball was confirmed to be missing.It was also noted, based on the condition of returned mandril guide, the outer diameter could not be verified.The solder ball, which is placed at the distal tip was confirmed to be missing from the coil.A document-based investigation was performed.Review of the device history record of the finished product and of the sub-assembly lot shows no nonconforming events.A review of the device history record for the one-part percutaneous entry needle showed one non-conformance; however, all non-conforming product was scrapped prior to completion of the final lot.There were no other reported complaints for this lot number.There is no evidence to suggest the set or wire guide was made out of specification.The provided wire guide holder is equipped with a caution label displaying an image indicating that the wire guide is not to be withdrawn through the beveled needle.Based on the information provided, examination of the returned product, and the results of our investigation; the root cause of this complaint was determined to be ¿did not follow instructions/label¿, as the customer withdrew the wire guide from the needle.The ifu also indicates to withdraw the needle, leaving wire guide in place.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
TURBO-JECT® SINGLE LUMEN POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7098143
Report Number1820334-2017-04319
Device Sequence Number11231356
Product Code LJS
UDI-Device Identifier00827002238978
UDI-Public(01)00827002238978(17)190821(10)8159698
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K132885
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICS-5.0-CT-NT-1111
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/15/2017
Supplement Date Received by Manufacturer12/19/2017
Initial Report FDA Received Date12/07/2017
Supplement Report FDA Received Date01/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1